Calculating all elements of minimal index in the infinite parametric family of simplest quartic fields. (English) Zbl 1340.11102

A classical problem in algebraic number theory is to characterize all monogenic fields \(K\), that is fields \(K\) that admit a power integral bases. In other words the classification of number fields \(K\) that admit a solution to the index form equation \[ [\mathbb Z_K:\mathbb Z[\theta]]=1 \] with \(\theta \in \mathbb Z_K\). Therefore the question for the minimal index of \([\mathbb Z_K:\mathbb Z[\theta]]\) seems to be natural. In the paper under review the authors attack this problem in the case that \(K\) lies in the family of simplest quartic fields, that is \(K=\mathbb Q(\xi)\), where \(\xi \) is a root of the polynomial \[ x^4-tx^3-6x^2+tx+1. \] This is achieved if \(t\neq 3\) and \(t^2+16\) is not divisible by an odd square by using a method due to I. Gaál et al. [J. Number Theory 57, No. 1, 90–104 (1996; Zbl 0853.11023)] and a result due to H. K. Kim and J. H. Lee [“Evaluation of the Dedekind zeta functions at \(s=-1\) of the simplest quartic fields”, Trends in Math., New Ser., Inf. Center for Math. Sci. 11, No. 2, 63–79 (2009), http://trends.mathnet.or.kr/mathnet/thesis_file/09-junholee.pdf].


11Y50 Computer solution of Diophantine equations
11D57 Multiplicative and norm form equations
11R04 Algebraic numbers; rings of algebraic integers
11R16 Cubic and quartic extensions


Zbl 0853.11023


Full Text: DOI arXiv


[1] B. W. Char, K. O. Geddes, G. H. Gonnet, B. L. Leong, M. B. Monagan, S. M. Watt: Maple V–language reference manual. Springer, New York, 1991.
[2] M. Daberkow, C. Fieker, J. Klüners, M. Pohst, K. Roegner, M. Schörnig, K. Wildanger: KANT V4. J. Symb. Comput. 24 (1997), 267–283. · Zbl 0886.11070
[3] I. Gaál: Diophantine Equations and Power Integral Bases. New Computational Methods. Birkhäuser, Boston, 2002. · Zbl 1016.11059
[4] I. Gaál, G. Lettl: A parametric family of quintic Thue equations. II. Monatsh. Math. 131 (2000), 29–35. · Zbl 0995.11024
[5] I. Gaál, A. Petho, M. Pohst: Simultaneous representation of integers by a pair of ternary quadratic forms–with an application to index form equations in quartic number fields. J. Number Theory 57 (1996), 90–104. · Zbl 0853.11023
[6] I. Gaál, M. Pohst: Power integral bases in a parametric family of totally real cyclic quintics. Math. Comput. 66 (1997), 1689–1696. · Zbl 0899.11064
[7] M. N. Gras: Table numérique du nombre de classes et des unités des extensions cycliques réelles de degré 4 de \(\mathbb{Q}\). Publ. Math. Fac. Sci. Besançon, Théor. Nombres, Année 1977–1978, Fasc. 2, 1978. (In French.)
[8] B. Jadrijević: Establishing the minimal index in a parametric family of bicyclic biquadratic fields. Period. Math. Hung. 58 (2009), 155–180. · Zbl 1265.11061
[9] B. Jadrijević: Solving index form equations in the two parametric families of biquadratic fields. Math. Commun. 14 (2009), 341–363. · Zbl 1257.11098
[10] H. K. Kim, J. H. Lee: Evaluation of the Dedekind zeta function at s = of the simplest quartic fields. Trends in Math., New Ser., Inf. Center for Math. Sci., 11 (2009), 63–79.
[11] A. J. Lazarus: On the class number and unit index of simplest quartic fields. Nagoya Math. J. 121 (1991), 1–13. · Zbl 0719.11073
[12] G. Lettl, A. Petho,: Complete solution of a family of quartic Thue equations. Abh. Math. Semin. Univ. Hamb. 65 (1995), 365–383. · Zbl 0853.11021
[13] G. Lettl, A. Petho, P. Voutier: Simple families of Thue inequalities. Trans. Am. Math. Soc. 351 (1999), 1871–1894. · Zbl 0920.11041
[14] L. J. Mordell: Diophantine Equations. Pure and Applied Mathematics 30, Academic Press, London, 1969.
[15] P. Olajos: Power integral bases in the family of simplest quartic fields. Exp. Math. 14 (2005), 129–132. · Zbl 1092.11042
[16] D. Shanks: The simplest cubic fields. Math. Comput. 28 (1974), 1137–1152. · Zbl 0307.12005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.